Alert archive / Maine / Flash Flood Warnings in 2006
Flash Flood Warning 4, NWS Gray, ME
NWS Gray, ME issued this flash flood warning at Jul 28, 2006, 3:39 PM EDT for Oxford County, Maine. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 28, 2006, 3:39 PM EDT (19:39 UTC)
- Expired
- Jul 28, 2006, 6:45 PM EDT
- In force
- 3 hr
- Issued by
- NWS Gray, ME
- Area
- Counties, with a storm outline in the text
County Oxford County, ME
The radar
The Portland,ME radar (KGYX), 72 km from the middle of the area, began a volume at 19:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 7.7 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 209 J/kg
- Mixed-layer CIN
- -112 J/kg
- Mixed-layer LCL
- 1284 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KGYX 281940 FFWGYX MEC017-282245- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE GRAY ME 339 PM EDT FRI JUL 28 2006 THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL OXFORD COUNTY IN WESTERN MAINE... * UNTIL 645 PM EDT * AT 337 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM 7 MILES SOUTHWEST OF BETHEL... MOVING NORTHEAST AT 25 MPH. ANOTHER 1 TO 2 INCHES OF RAIN CAN BE EXPECTED IN AREAS THAT RECEIVED RAIN EARLIER THIS AFTERNOON. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LOCKE MILLS...BRYANT POND...RUMFORD AND MEXICO LAT...LON 4444 7100 4423 7085 4441 7036 4465 7058 $$ HAYES
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this flash flood warning went out at Jul 28, 3:26 PM EDT, 13 minutes earlier.
Area forecast discussion, Jul 28, 3:26 PM EDT, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 326 PM EDT FRI JUL 28 2006 .SHORT TERM /TONIGHT THROUGH SATURDAY/... CONVECTION CONTINUES TO FIRE AHEAD OF SURFACE BOUNDARY AND WITH APPROACH OF SHORT WAVE. ACTIVITY WILL WIND DOWN BY LATE EVENING AS UPPER SUPPORT MOVES EAST AND WITH LOSS OF HEATING. PRIMARY PROBLEM WILL BE POTENTIAL FOR STRONG WIND GUSTS AND LOCALIZED DRAINAGE FLOODING. GIVEN HIGH FREEZING LEVELS...HAIL POTENTIAL WILL BE QUITE LIMITED. ON SATURDAY...SCATTERED CONVECTION DEVELOPS BY AFTERNOON AHEAD OF THE FRONT WITH HIGHEST POPS ACROSS THE HIGHER TERRAIN. WESTERLY FLOW SHOULD ALLOW EVEN THE COAST TO BAKE WITH READINGS CLOSE OR EXCEEDING 90 IN MANY LOCATIONS. && .LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/... THE COLD FRONT WILL CROSS THE FORECAST AREA BEFORE MIDNIGHT. FOR NOW...WILL HOLD OFF ON CARRYING A MENTION OF SHOWERS AND THUNDERSTORMS GIVEN THE TIME OF DAY...BUT LATER FORECASTS MAY HAVE TO ADDRESS THIS. AFTER THIS...THERE SHOULD BE A FAIR AMOUNT CLEARING...EXCEPT FOR NEAR THE COAST. WITH THE AIRMASS TRANSITION SLOW...WENT WITH A BLEND OF MOS NUMBERS FOR LOWS SATURDAY NIGHT. MODELS ARE A BIT CLOSER ON THE POSITION OF THE FRONT FOR SUNDAY...BUT STILL ENOUGH DIFFERENCES FOR A PROBLEMATIC FORECAST...ESPECIALLY FOR SOUTHERN NEW HAMPSHIRE. AT THIS POINT...BELIEVE MOST MODELS ARE TOO FAR SOUTH WITH THE FRONT...GIVEN THAT THE PUSH IN THE MID LEVELS SHEARS OUT TO THE EAST AND WEAKENS. BECAUSE OF THIS...BELIEVE THAT SOUTHERN NEW HAMPSHIRE HAS A SHOT OF FIRING CONVECTION ON THE FRONT. ELSEWHERE...EXPECT A QUIETER DAY WITH A FAIR AMOUNT OF CUMULUS. 850 MB TEMPERATURES SUPPORT A BLEND OF MOS NUMBERS FOR HIGHS ON SUNDAY. ANY CONVECTION THAT DEVELOPS SUNDAY SHOULD END WITH DIURNAL HEATING. BELIEVE THE GFS IS TOO COOL WITH THE NEW AIRMASS...SINCE THE TRANSITION SHOULD BE SLOW. LEANED TOWARD THE NAM MOS FOR LOWS SUNDAY NIGHT BECAUSE OF THIS. LOOKING FURTHER AHEAD...MODELS CONTINUE TO HAVE DIFFERENCES ON HOW TO HANDLE THE SHORT WAVE ENERGY IN THE NORTHERN STREAM...AND HOW FAR NORTH THE RIDGING WILL GET. FOR NOW...USED AN APPROACH CLOSER TO THE 06Z/12Z GFS. THIS MEANS THAT JUST ABOUT EVERY DAY THROUGH WEDNESDAY HAS A CHANCE OF SHOWERS AND THUNDERSTORMS WITH THE BOUNDARY CLOSE BY. STUCK CLOSE TO GUIDANCE WITH THE UNCERTAINTY. A MORE SUBSTANTIAL COLD FRONT SHOULD CROSS THE REGION WEDNESDAY EVENING...WITH COOLER CONDITIONS AFTER THIS. && .AVIATION... VFR WITH LOCAL IFR IN THUNDERSTORMS THROUGH EVENING...THEN WIDESPREAD MVFR OVERNIGHT IN FOG AND HAZE. && .MARINE... SHORT TERM (TONIGHT AND SATURDAY)...WINDS AND SEAS MAY APPROACH SMALL CRAFT TONIGHT AHEAD OF SURFACE THROUGH THIS EVENING. OTHERWISE...PRIMARY PROBLEM WILL BE SCATTERED STRONG CONVECTION TONIGHT AND VSBY RESTRICTIONS IN FOG AND HAZE. LONG TERM (SATURDAY NIGHT THROUGH WEDNESDAY)... A FEW WIND GUSTS TO 20 KT ARE POSSIBLE AHEAD OF THE FRONT SATURDAY EVENING. AFTER THIS...BECAUSE OF THE PROXIMITY OF THE FRONT...WINDS AND SEAS ARE EXPECTED TO REMAIN BELOW SMALL CRAFT LEVELS. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...NONE. NH...NONE. MARINE...NONE. &&
Hazardous weather outlook, Jul 28, 4:45 AM EDT, 10 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 445 AM EDT FRI JUL 28 2006 ANZ150-170-MEZ007>009-012>014-018>028-NHZ001>010-013-014-290845- STONINGTON ME TO MERRIMACK RIVER MA OUT TO 25 NM- WATERS FROM STONINGTON (DEER ISLE) ME TO MERRIMACK RIVER MA FROM 25 TO 40 NM-NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET- SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX- COASTAL WALDO-NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON- NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN- MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM- COASTAL ROCKINGHAM- 445 AM EDT FRI JUL 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF AN...WESTERN MAINE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE... SOUTHEASTERN NEW HAMPSHIRE AND THE COASTAL WATERS FROM STONINGTON ME TO THE MERRIMACK RIVER MA. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE AREA THIS AFTERNOON. SOME OF THE THUNDERSTORMS COULD PRODUCE LOCALLY STRONG AND DAMAGING WINDS...ESPECIALLY ACROSS CENTRAL AND SOUTHERN NEW HAMPSHIRE AND SOUTHWESTERN MAINE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.
In the hours before
Special weather statement, Jul 28, 2:19 PM EDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 219 PM EDT FRI JUL 28 2006 NHZ002>004-281900- NORTHERN CARROLL-NORTHERN GRAFTON-SOUTHERN COOS- 219 PM EDT FRI JUL 28 2006 ...STRONG THUNDERSTORMS WILL IMPACT GRAFTON COUNTY...CARROLL COUNTY AND COOS COUNTY THROUGH 300 PM EDT... AT 219 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 3 MILES NORTH OF LINCOLN...MOVING EAST AT 40 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND LINCOLN...CRAWFORD NOTCH...PINKHAM NOTCH...MOUNT WASHINGTON AND JACKSON THROUGH 300 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED. DS
Local storm report, Jul 28, 2:28 PM EDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
228 PM EDT FRI JUL 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM TSTM WND DMG 3 ENE LIVERMORE 44.35N 70.19W
07/28/2006 ANDROSCOGGIN ME LAW ENFORCEMENT
TREES BLOWN DOWN ON DODGE AND HAINES CORNER ROADS.
&&
ERICSCSpecial weather statement, Jul 28, 3:13 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 313 PM EDT FRI JUL 28 2006 MEZ021-282000- KENNEBEC- 313 PM EDT FRI JUL 28 2006 ...STRONG THUNDERSTORMS WILL IMPACT KENNEBEC COUNTY THROUGH 400 PM EDT... AT 313 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 3 MILES NORTHWEST OF WAYNE...OR ABOUT 10 MILES NORTHEAST OF TURNER...MOVING EAST AT 35 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND WAYNE...FAYETTE... WINTHROP...READFIELD...MANCHESTER AND BELGRADE THROUGH 400 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. POSTPONE OUTDOOR ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED BUILDING.
Special weather statement, Jul 28, 3:17 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 317 PM EDT FRI JUL 28 2006 NHZ003-005-282000- NORTHERN GRAFTON-SOUTHERN GRAFTON- 317 PM EDT FRI JUL 28 2006 ...STRONG THUNDERSTORMS WILL IMPACT GRAFTON COUNTY THROUGH 400 PM EDT... AT 317 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 2 MILES NORTH OF LEBANON...MOVING EAST AT 30 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND LEBANON...LYME...ENFIELD...CANAAN...ORANGE...DORCHESTER...GROTON... RUMNEY...HEBRON AND PLYMOUTH THROUGH 400 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED. DS
Special weather statement, Jul 28, 3:25 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 325 PM EDT FRI JUL 28 2006 MEZ012-282015- SOUTHERN OXFORD- 325 PM EDT FRI JUL 28 2006 ...STRONG THUNDERSTORMS WILL IMPACT OXFORD COUNTY THROUGH 415 PM EDT... AT 325 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 6 MILES NORTH OF STOWE...OR ABOUT 16 MILES NORTH OF FRYEBURG...MOVING EAST AT 30 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND STOWE...GILEAD... STONEHAM...WATERFORD...BETHEL...LOCKE MILLS...GREENWOOD...BRYANT POND...SOUTH PARIS AND NORWAY THROUGH 415 PM EDT. GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED. DS
Special weather statement, Jul 28, 3:35 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 335 PM EDT FRI JUL 28 2006 MEZ022-282015- INTERIOR WALDO- 335 PM EDT FRI JUL 28 2006 ...STRONG THUNDERSTORMS WILL IMPACT WALDO COUNTY THROUGH 415 PM EDT... AT 335 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 11 MILES WEST OF LIBERTY...OR ABOUT 12 MILES SOUTHEAST OF WATERVILLE...MOVING EAST AT 35 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND LIBERTY AND MONTVILLE THROUGH 415 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. POSTPONE OUTDOOR ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED BUILDING.
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 1:37 PM EDT | Severe Thunderstorm Warning | GYX | Androscoggin, Kennebec | 38 min |
| Jul 28, 4:32 PM EDT | Severe Thunderstorm Warning | GYX | Oxford | 28 min |
| Jul 28, 4:44 PM EDT | Severe Thunderstorm Warning | GYX | Androscoggin | 46 min |
| Jul 28, 5:08 PM EDT | Severe Thunderstorm Warning | GYX | Cumberland, Oxford | 67 min |
| Jul 28, 5:39 PM EDT | Special Marine Warning | GYX | 66 min | |
| Jul 28, 5:49 PM EDT | Severe Thunderstorm Warning | GYX | Androscoggin, Oxford | 41 min |
| Jul 28, 6:29 PM EDT | Flash Flood Warning | GYX | Kennebec | 2 hr |
| Jul 28, 6:36 PM EDT | Special Marine Warning | GYX | 84 min | |
| Jul 28, 6:39 PM EDT | Severe Thunderstorm Warning | GYX | Knox, Lincoln | 51 min |
| Jul 28, 7:06 PM EDT | Severe Thunderstorm Warning | GYX | Waldo | 39 min |
Nearby
Flash Flood Warnings in Maine, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.